Electronegative electroretinogram associated with topiramate toxicity and vitelliform maculopathy
- 115 Downloads
Topiramate is known to cause ocular side effects such as refractive changes and angle closure. We describe a patient with an electronegative electroretinogram (ERG) which may have been related to topiramate use. Electronegative ERG’s have been associated with other drugs in humans as well as topiramate use in rabbits. However, this would be the first suggestion of causality in humans.
KeywordsElectronegative Electroretinogram Topiramate Topamax Best disease Vitelliform maculopathy
We greatly appreciate the assistance of the Division of Medical Illustration and Neeco Palmer for sharing of advice, ideas, and equipment. We would also like to thank the patient for her cooperation. SHT is a Burroughs-Wellcome Program in Biomedical Sciences Fellow, and is also supported by the Charles E. Culpeper Scholarship, Foundation Fighting Blindness, Hirschl Trust, Schneeweiss Stem Cell Fund, Joel Hoffmann Scholarship, Jonas Family Fund, Jahnigen-Hartford-American Geriatrics Society, Eye Surgery Fund, Bernard Becker-Association of University Professors in Ophthalmology-Research to Prevent Blindness (RPB), and NIH grant EY004081.